Jeffrey Nunemacher 

Parrott Professor of Mathematics and Computer Science

Education 

  • B.A., Oberlin College
  • M. Phil., Yale University
  • Ph.D., Yale University

About 

Jeffrey Nunemacher has been at Ohio Wesleyan since 1985. Before that, he taught at the University of Texas at Austin, Kenyon College, and Oberlin College. Nunemacher teaches courses in both mathematics and computer science, but regards himself as a mathematician at heart. He frequently teaches calculus, complex variables, applied mathematics, and mathematical logic, as well as theory of computation, numerical analysis, and algorithm design and analysis. He particularly enjoys topics that connect disparate aspects of mathematics and computer science.

His research interests include the theory of complex variables and algebraic and geometric topics, particularly the theory of curves. He also serves as book review editor for American Mathematical Monthly, the flagship journal of the Mathematical Association of America.

Areas of Interests /  Expertise 

  • Theory of curves
  • Theory of complex variables

Publication / Presentation

  • “Lagrange Multipliers Can Fail to Determine Extrema,” College Mathematics Journal, Vol. 34, No. 1 (2003), pp. 60–62.
  • “A Surface Useful for Illustrating the Implicit Function Theorem,” College Mathematics Journal, Vol. 34, No. 4 (2003), pp. 324–326.
  • “On Solid Angles and the Volumes of Regular Polyhedra,” Mathematics Magazine, Vol. 72, No. 1 (1999), pp. 56–58.
  • “Asymptotes, Cubic Curves, and the Projective Plane,” Mathematics Magazine, Vol. 72, No. 3 (1999), pp. 183–192.
  • “Which Real Matrices Have Real Logarithms?,” Mathematics Magazine, Vol. 62, No. 2 (1989), pp. 132–135.

Research Interests

  • Originally the theory of several complex variables
  • Recent papers have been on algebraic and geometric topics, particularly the theory of curves

Outside Interests

  • Book collecting
  • Jogging
  • Travel (to England every summer)



Department Contact Info

Location

Schimmel/Conrades Science Center 376
Ohio Wesleyan University
Delaware, OH 43015



P 740-368-3661
E jlnunema@owu.edu